MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. PEDICLE PROBE - CURVED LUMBAR LENKE

ZIMMER BIOMET SPINE INC. PEDICLE PROBE - CURVED LUMBAR LENKE
Catalog Number 07.02072.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the tip of a curved lenke probe broke off and became stuck in the pedicle during the procedure.The surgeon was able to removed the stuck piece without incident or patient impact.
 
Additional Manufacturer Narrative
Additional information in h3 and h6: method, results, and conclusions.The returned probe was evaluated.The tip was confirmed to have fractured off as reported.The cause is likely attributed to off-axis forces placed on the device during use, which overcame the device's capabilities and led to the fracture.A review of the dhr did not identify any issues that would have contributed to this event.The labeling provides instructions regarding proper device usage.
 
Event or Problem Description

Brand Name
PEDICLE PROBE - CURVED LUMBAR LENKE
Common Device Name
PROBE
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key8940510
Report Number3012447612-2019-00356
Device Sequence Number2520807
Product Code HXB
UDI-Device Identifier00889024009943
UDI-Public(01)00889024009943(10)103784
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02072.001
Device Lot Number103784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1